Duramorph is a narcotic used to treat severe pain. It is a form of morphine that is administered by injection. Patients can become dependent on Duramorph and overdose even if they are following the prescription. Duramorph overdose symptoms include:
- Slow or shallow breathing
- Extreme drowsiness
- Weak heartbeat
- Small pupils
- Severe dizziness
If you or someone you know experience these symptoms, call for an ambulance immediately. When the ambulance arrives, tell the emergency medical technicians everything you know about the physical condition of the patient, including his or her height, weight, age, and preexisting conditions. Tell the emergency personnel when the patient last administered Duramorph and how much he or she injected. Duramorph overdose symptoms can occur when a patient is already in the hospital; however, if that is not the case, the patient should be treated in a hospital emergency room. To avoid the fatal effects of overdose and addiction, call us now and learn more about the proper Duramorph detox and withdrawal treatment.
In the emergency room, doctors will start Duramorph overdose treatment by ensuring that the patient’s airways are clear. They will then provide the patient with assisted ventilation, such as an oxygen mask. This will ensure that the patient’s brain gets enough oxygen so that there are no complications involving brain damage. Doctors may administer Naloxone to the patient to counteract the effects of the Duramorph. If one dose of Naloxone does not have the desired effect, the doctor may administer more.
Did You Know?Drinking alcohol while using Duramorph can cause serious side effects and may even increase your chances of experiencing overdose symptoms. Discuss your alcohol consumption with your doctor before using this medication.
Withdrawal Symptoms After Extended Duramorph Use
Patients who overdose on Duramorph may have developed a dependence on it, even if they were taking it according to doctors’ orders. If this is the case, the patient may start to exhibit withdrawal symptoms. Duramorph withdrawal symptoms include:
- Abdominal cramps
- Nausea or vomiting
- Nasal congestion
- Increased heart rate
If a patient feels any of these withdrawal symptoms, he or she may need to check into a detox center to overcome dependency and addiction after the Duramorph overdose symptoms have been treated. Doctors at the detox center will gradually reduce the patient’s Duramorph dosage until his or her body is completely free of the drug. Gradually reducing the dosage like this lessens the probability of withdrawal symptoms. Doctors and nurses monitor patients in detox facilities so they can treat complications when they arise. If a patient still experiences withdrawal symptoms while gradually reducing the Duramorph dosage, doctors may administer milder medication to counteract the withdrawal symptoms. If the patient started taking Duramorph to treat the pain from a medical condition or injury, doctors in detox centers will figure out a new treatment plan for the patient’s condition. This may involve different medications, physical therapy, or other medical procedures. Treating this underlying condition can help prevent future Duramorph overdose symptoms.
Did You Know?According to the United States National Library of Medicine, common Duramorph side effects include drowsiness, dizziness, stomach pain, or difficulty urinating.
Prevent a Duramorph Overdose
The only true way to prevent an overdose is to stop abusing Duramorph. If you struggle with an addiction to the drug, or experiment with it recreationally at all, call us at 1-888-287-0471 . We can connect you with a treatment center that can address the reasons behind the abuse and addiction. Don’t risk a Duramorph overdose; embrace a healthier future and call us today.